Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The poset of skew fields generated by a free algebra


Author: James L. Fisher
Journal: Proc. Amer. Math. Soc. 42 (1974), 33-35
MSC: Primary 16A40
DOI: https://doi.org/10.1090/S0002-9939-1974-0340330-X
MathSciNet review: 0340330
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper shows that the poset of skew fields generated by a free algebra contains a subposet isomorphic to the lattice of all subsets of an infinite set.


References [Enhancements On Off] (What's this?)

  • [1] S. A. Amitsur, Rational identities and applications to algebra and geometry, J. Algebra 3 (1966), 304-359. MR 33 #139. MR 0191912 (33:139)
  • [2] P. M. Cohn, Free rings and their relations, Academic Press, London and New York, 1971. MR 0371938 (51:8155)
  • [3] -, Rings of fractions, University of Alberta Lecture Notes, 1972.
  • [4] J. L. Fisher, Embedding free algebras in skew fields, Proc. Amer. Math. Soc. 30 (1971), 453-458. MR 43 #7465. MR 0281750 (43:7465)
  • [5] -, The category of epic R-fields, J. Algebra (to appear). MR 0332853 (48:11178)
  • [6] L. Fuchs, Partially ordered algebraic systems, Pergamon Press, New York; Addison-Wesley, Reading, Mass., 1963. MR 30 #2090. MR 0171864 (30:2090)
  • [7] C. K. Gupta, A faithful matrix representation for certain centre-by-metabelian groups, J. Austral. Math. Soc. 10 (1969), 451-464. MR 41 #5513. MR 0260893 (41:5513)
  • [8] I. Hughes, Division rings of fractions for group rings, Comm. Pure Appl. Math. 23 (1970), 181-188. MR 41 #8533. MR 0263934 (41:8533)
  • [9] R. Moufang, Einige Untersuchungen über geordnete Schiefkörper, J. Reine Angew. Math. 196 (1937), 203-223.
  • [10] B. H. Neumann, On ordered division rings, Trans. Amer. Math. Soc. 66 (1949), 202-252. MR 11, 311. MR 0032593 (11:311f)
  • [11] O. F. G. Schilling, The theory of valuations, Math. Surveys, no. 4, Amer. Math. Soc., Providence, R.I., 1950. MR 13, 315. MR 0043776 (13:315b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A40

Retrieve articles in all journals with MSC: 16A40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1974-0340330-X
Keywords: Skew field, free algebra, ordered group, epic R-field, power series ring, poset
Article copyright: © Copyright 1974 American Mathematical Society

American Mathematical Society